Get E-Book on COVID-19

Q. Is it advisable to take Flecainide for A-Fib?

Answered by
Dr. Ilir Sharka
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 03, 2019

Hello doctor,

I am 50 years with PAF. My first A-Fib was five years ago. I converted on my own. It went away for five years and in the year end, I started a keto diet and went into A-Fib twice and converted on my own. Started keto again and went into A-fib twice again and converted on my own. My cardiologist has me on 50 mg Flecainide twice a day. I am also on Prozac 20 mg and Trazadone 400 mg. I am concerned about developing Prolonged QT, and I am not sure if Flecainide is really necessary? I am worried about what Flecainide will do to my heart. I have a healthy heart otherwise. 60 resting heart rate and 95/70 BP.

Dr. Ilir Sharka

Cardiology
#

Hello,

Welcome to icliniq.com.

I passed carefully through your medical history and would like to explain that you are right when you worry about your current medications. Both Prozac and Flecainide increase QTc interval and may predispose for arrhythmia. I would recommend stop continuing their concomitant use. Probably it would be better to start withdrawing them both. But if it is not possible for the moment, you should discuss with your attending doctor to keep the most indispensable drug which in your case seems to be Prozac.

In addition, also Trazodone may potentiate the above pro-arrhythmic effect (increase QTc interval). Coming to this point, it would be wise to stop a keto diet for the moment, and also Flecainide. An adjustment of Prozac with Trazodone combination is recommended, for minimizing the potential adverse effects. You should check also thyroid hormone levels, just to be sure they do not influence the recent appearance of atrial fibrillation episodes.


Was this answer helpful?

 | 

Related Questions:
Is it advisable to take Flecainide for A-Fib?
Shall I get chemical stress test to know the reason for tachycardia?
Can you please help me interpret the attached EKG?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


No more painful bouts of AFib. Can this be due to the stopping of Bisoprolol?

Query: Hello doctor,I am a 65-year-old male who has until recently been playing tennis regularly. I have been on beta blockers for about 15 years, first on 50 mg Atenolol and then on 10 mg Bisoprolol. They lowered my pulse rate to about 60 but then about three years ago I started to get AFib...  Read Full »

Are systemic hypertension and high BP the same?

Query: Hi doctor, I am a 45 year old male. My weight is 96 kg and my height is 184 cm. My symptoms are breathlessness on exertion, neck constriction while walking, as well as on and off chest pain in the mornings that are unconnected with exertion. I am also suffering from severe sleep apnea. I had TMT pos...  Read Full »

I feel as if my heart is pounding irregularly. Can it be atrial fibrillation?

Query: Hello doctor, I am a 46 year old female. My blood pressure is low normal. I have never had any heart issues except palpitations when pregnant 10 years ago. They did a cardiac ultrasound at that time, which was normal. Just over a week ago, I started feeling, intermittently during the day, as if my ...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.